Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 14, 2014, 10:12 AM CDT for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Apr 15, 2014, 1:00 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2014, 10:12 AM CDT (15:12 UTC)
- In effect from
- Apr 15, 2014, 1:00 AM CDT
- Expired
- Apr 19, 2014, 9:46 AM CDT
- In force
- 4 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Deweyville (DWYT2).
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
558 WGUS44 KLCH 141512 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1012 AM CDT MON APR 14 2014 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-150512- /O.NEW.KLCH.FL.W.0006.140415T1200Z-000000T0000Z/ /DWYT2.1.DR.140415T1200Z.140417T0600Z.000000T0000Z.NO/ 1012 AM CDT MON APR 14 2014 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM TUESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM MONDAY THE STAGE WAS 23.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 24.2 FEET BY EARLY THURSDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT STAGES NEAR 24 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
10 follow-up statements
600 WGUS84 KLCH 150113 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 813 PM CDT MON APR 14 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-151513- /O.EXT.KLCH.FL.W.0006.140415T0600Z-000000T0000Z/ /DWYT2.1.DR.140415T0600Z.140416T1200Z.000000T0000Z.NO/ 813 PM CDT MON APR 14 2014 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * FROM LATE TONIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM MONDAY THE STAGE WAS 24.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 24.2 FEET BY FRIDAY EVENING. * IMPACT...AT STAGES NEAR FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
768 WGUS84 KLCH 151346 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 846 AM CDT TUE APR 15 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS.. SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-160346- /O.CON.KLCH.FL.W.0006.000000T0000Z-000000T0000Z/ /DWYT2.1.DR.140415T1120Z.140417T0000Z.000000T0000Z.NO/ 846 AM CDT TUE APR 15 2014 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM TUESDAY THE STAGE WAS 24.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.2 FEET BY TOMORROW EVENING THEN BEGIN FALLING. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
864 WGUS84 KLCH 160134 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 834 PM CDT TUE APR 15 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-161534- /O.EXT.KLCH.FL.W.0006.000000T0000Z-140420T0000Z/ /DWYT2.1.DR.140415T1120Z.140417T1800Z.140419T1200Z.NO/ 834 PM CDT TUE APR 15 2014 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM TUESDAY THE STAGE WAS 24.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
443 WGUS84 KLCH 161533 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1033 AM CDT WED APR 16 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-170533- /O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0600Z/ /DWYT2.1.DR.140415T1120Z.140416T1800Z.140418T1800Z.NO/ 1033 AM CDT WED APR 16 2014 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM WEDNESDAY THE STAGE WAS 24.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY AFTERNOON. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$ LAC079-161603- /O.CAN.KLCH.FL.W.0007.000000T0000Z-140416T1533Z/ /GLML1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1033 AM CDT WED APR 16 2014 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR GLENMORA. * AT 9:30 AM WEDNESDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 12.0 FEET. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$
651 WGUS84 KLCH 170249 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 949 PM CDT WED APR 16 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-171649- /O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0000Z/ /DWYT2.1.DR.140415T1120Z.140417T0045Z.140418T1200Z.NO/ 949 PM CDT WED APR 16 2014 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM WEDNESDAY THE STAGE WAS 24.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.1 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
986 WGUS84 KLCH 171415 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 915 AM CDT THU APR 17 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-180415- /O.EXT.KLCH.FL.W.0006.000000T0000Z-140418T1800Z/ /DWYT2.1.DR.140415T1120Z.140417T1315Z.140418T0600Z.NO/ 915 AM CDT THU APR 17 2014 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM THURSDAY THE STAGE WAS 24.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
545 WGUS44 KLCH 180205 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 PM CDT THU APR 17 2014 ...OBSERVED FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... ...FORECAST FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-181605- /O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0300Z/ /DWYT2.1.DR.140415T1120Z.140418T0145Z.140418T1500Z.NO/ 905 PM CDT THU APR 17 2014 THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM THURSDAY THE STAGE WAS 24.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
449 WGUS84 KLCH 181525 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1025 AM CDT FRI APR 18 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR GLENMORA LAC079-190525- /O.CON.KLCH.FL.W.0008.140419T1200Z-140421T0000Z/ /GLML1.1.ER.140419T1200Z.140420T0600Z.140420T1800Z.NO/ 1025 AM CDT FRI APR 18 2014 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * FROM SATURDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM FRIDAY THE STAGE WAS 11.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.1 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. * IMPACT...AT STAGES NEAR 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$ LAC011-019-TXC351-361-190525- /O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T0600Z/ /DWYT2.1.DR.140415T1120Z.140418T1445Z.140418T1800Z.NO/ 1025 AM CDT FRI APR 18 2014 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM FRIDAY THE STAGE WAS 24.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
561 WGUS84 KLCH 190149 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 849 PM CDT FRI APR 18 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE LAC011-019-TXC351-361-191549- /O.EXT.KLCH.FL.W.0006.000000T0000Z-140419T2100Z/ /DWYT2.1.DR.140415T1120Z.140418T1445Z.140419T0900Z.NO/ 849 PM CDT FRI APR 18 2014 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SABINE RIVER NEAR DEWEYVILLE. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM FRIDAY THE STAGE WAS 24.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT STAGES NEAR 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
091 WGUS84 KLCH 191446 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 946 AM CDT SAT APR 19 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA...TEXAS... SABINE RIVER NEAR DEWEYVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR GLENMORA LAC079-200446- /O.EXT.KLCH.FL.W.0008.000000T0000Z-140422T1200Z/ /GLML1.1.ER.140419T0300Z.140420T0600Z.140422T0600Z.NO/ 946 AM CDT SAT APR 19 2014 ...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM SATURDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT STAGES NEAR 12.0 FEET...WHEN THE RIVER IS RISING AND THE GAUGE READING IS FORECAST TO REACH 12 FEET OR HIGHER. ROADS UPSTREAM FROM GLENMORA...INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. && LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275 $$ LAC011-019-TXC351-361-191516- /O.CAN.KLCH.FL.W.0006.000000T0000Z-140419T2100Z/ /DWYT2.1.DR.140415T1120Z.140418T1445Z.140419T1137Z.NO/ 946 AM CDT SAT APR 19 2014 THE FLOOD WARNING IS CANCELLED FOR THE SABINE RIVER NEAR DEWEYVILLE. * AT 8:45 AM SATURDAY THE STAGE WAS 23.9 FEET. * FELL BELOW FLOOD STAGE AT 6:37 AM SATURDAY. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 23.0 FEET BY TOMORROW MORNING. * IMPACT...AT STAGES NEAR 23.0 FEET...THE RIVER IS AT BANKFULL STAGE. && LAT...LON 3058 9381 3011 9377 3014 9364 3043 9368 3057 9358 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 14, 9:47 AM CDT, 25 minutes earlier.
Area forecast discussion, Apr 14, 9:47 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 AM CDT MON APR 14 2014
.UPDATE...THE STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA
LATER TODAY IS CURRENTLY ALONG A LINE FROM SHREVEPORT TO
HUNTSVILLE. SCATTERED SHOWERS AND STORMS ARE OCCURRING ALONG THE
BOUNDARY AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP LATER AS
THE FRONT PUSHES INTO A WARMER AND MOIST AIRMASS. THERE REMAINS A
SLIGHT RISK OF SEVERE WX WHILE THIS OCCURS. A COLDER AIR MASS WILL
QUICKLY MOVE IN BEHIND THE BOUNDARY RETURNING MUCH BELOW NORMAL
TEMPS TO THE REGION.
ONLY A FEW MINOR TWEAKS WERE NEEDED TO THE FORECAST THIS MORNING
REGARDING THE POPS AND TEMPS. ADJUSTED THE POPS DOWN FOR THE REST
OF THE MORNING AND LIFTED TEMPS A FEW DEGREES AS TEMPS ARE ALREADY
RUNNING IN THE LOW TO MID 70S.
&&
.PREV DISCUSSION... /ISSUED 714 AM CDT MON APR 14 2014/
UPDATE...
UPGRADED THE COASTAL WATER HAZARDS TO A GALE WARNING BASED ON LATEST
GUIDANCE TRENDS AND TO MATCH UP WITH SURROUNDING NEIGHBORS.
REMAINDER OF THE FORECAST IS ON TRACK.
RUA
PREV DISCUSSION... /ISSUED 706 AM CDT MON APR 14 2014/
DISCUSSION...
14/12Z TAF ISSUANCE.
AVIATION...
COLD FRONT CURRENTLY EXTENDS FM NR MONROE TO NACOGDOCHES SW TO
NEAR AUSTIN...WITH A BAND OF SHOWERS AND THUNDERSTORMS ALONG AND
AHEAD OF IT. EXPECT MVFR CIGS TO PERSIST THROUGH MUCH OF THE
DAY...WITH SCT SHOWERS AND A FEW STORMS DEVELOPING THIS MORNING IN
THE MOIST AIRMASS AHEAD OF THE FRONT. BEST SHOWER AND THUNDERSTORM
CHANCES WILL BE IN CONJUNCTION WITH THE FRONT WHICH WILL MOVE INTO
THE AREA THIS MORNING...REACHING A BPT-AEX LINE BY 15Z-18Z...LCH
BY 18Z-19Z AND LFT/ARA BY 21Z-22Z. SOME STORMS WILL BE CAPABLE OF
STRONG WIND GUSTS. EXPECT STRONG NWLY WINDS BEHIND THE FRONT WITH
SUSTAINED SPEEDS AROUND 20 KT AND GUSTS TO AROUND 30 KT AT TIMES
DURING THE AFTN AND EVENING.
PREV DISCUSSION... /ISSUED 516 AM CDT MON APR 14 2014/
DISCUSSION...
AN UPPER LEVEL DISTURBANCE IS MOVING OUT OF THE PLAINS INTO THE
UPPER MIDWEST. THE TAIL END OF THIS DISTURBANCE HAS PUSHED A
SIGNIFICANT COLD FRONT INTO NORTHEAST TEXAS...AND ALSO PROVIDED
ENOUGH LIFT FOR SOME SHOWERS AND A FEW STORMS LAST EVENING. A
SECOND UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE ROCKIES AND
ACROSS THE SOUTHERN PLAINS TODAY AND TONIGHT. THIS WILL GIVE THE
SURFACE COLD FRONT ANOTHER PUSH TO THE SOUTHEAST AND ENTER THE
SOUTHEAST TEXAS PORTION OF THE FORECAST AREA BY MID TO LATE
MORNING AND ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE
AFTERNOON HOURS.
PLENTY OF GULF MOISTURE IN PLACE WITH PRECIPITABLE WATER VALUES
OVER 1.75 INCHES AND DEW POINTS AROUND 70F. SURFACE CONVERGENCE
SHOULD INCREASE AS FRONT MAKES ITS WAY INTO THE FORECAST
AREA...AND THIS SHOULD BE ABLE TO OVERCOME ANY SMALL CAP THAT
REMAINS IN THE ATMOSPHERE...WITH THE RESULT BEING CLUSTERS OF
SHOWERS AND STORMS THAT SHOULD EVOLVE INTO A LINE AHEAD OF THE
FRONT. STORMS WILL NEED TO BE WATCHED...ESPECIALLY THIS AFTERNOON
WHEN INSTABILITY WILL BE AT ITS GREATEST...AS GOOD UPPER LEVEL
SUPPORT WITH MID LEVEL JET AROUND 50 TO 60 KNOTS...AND BULK SHEAR
AROUND 50 KNOTS...WITH DECENT MID LEVEL LAPSE RATES BETWEEN 6.0
AND 6.5 C/KM. THIS COULD HELP PRODUCE SOME STRONG AND GUSTY
STRAIGHT LINE WINDS WITH THE STORMS. SPC DOES HAVE THE AREA
OUTLINED FOR A SLIGHT RISK OF SEVERE STORMS TODAY. BEHIND THE
FRONT...TEMPERATURES SHOULD FALL SHARPLY AND HAVE ADJUSTED THE
TEMPERATURE GRID ACCORDINGLY.
UPPER LEVEL TROUGH WILL MOVE ACROSS QUICKLY BEHIND THE FRONT FROM
WEST TO EAST DURING THE NIGHT AND THIS WILL END SHOWER ACTIVITY
AND REDUCE CLOUD COVER. THERE IS THE TOTAL LUNAR ECLIPSE OF THE
"BLOOD" MOON TONIGHT THAT BEGINS AROUND 1 AM CDT AND ENDS AROUND
4:30 AM CDT...WITH THE TOTALITY OCCURRING AROUND 2:45 AM CDT.
AREAS OVER SOUTHEAST TEXAS ARE EXPECTED TO CLEAR BEFORE MIDNIGHT
AND WILL HAVE THE BEST CHANCE TO SEE THIS. AREAS FROM THE SABINE
TO ROUGHLY AN ALEXANDRIA TO LAKE CHARLES LINE WILL BEGIN TO CLEAR
AROUND THE START OF THE ECLIPSE...SO WILL HAVE ABOUT A 50/50
CHANCE OF SEEING THIS FEATURE. THOSE TO THE EAST OVER ACADIANA MAY
BE A LITTLE BIT MORE UNFORTUNATE AT CLEARING MAY NOT TAKE PLACE
UNTIL AFTER THE ECLIPSE HAS OCCURRED.
SURFACE RIDGE EXTENDING FROM THE MIDWEST TO THE GULF COAST WILL
SETTLE OVER THE REGION ON TUESDAY INTO TUESDAY NIGHT AND WEDNESDAY
MORNING. THE AIR MASS WITH THIS FEATURE WILL BE UNSEASONABLY COLD
WITH POTENTIAL FOR COOLEST HIGHS ON TUESDAY...AND RECORD LOWS ON
TUESDAY NIGHT INTO WEDNESDAY MORNING. THESE RECORDS ARE NOTED IN
THE CLIMATE SECTION BELOW. SOME OF THE USUAL COLD SPOTS IN THE
LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA MAY EVEN FLIRT
WITH THE FREEZING MARK...AND THOSE WHO HAVE ALREADY STARTED THEIR
SPRING PLANTING WILL WANT TO TAKE SPECIAL NOTE OF THIS.
THE HIGH WILL MOVE OFF TO THE EAST ON WEDNESDAY...AND THIS WILL
BEGIN A WARMING TREND.
FORECAST AT THE END OF THE WEEK INTO EASTER WEEKEND IS A LITTLE
MORE UNCERTAIN...AS THERE ARE DIFFERENCES IN THE GUIDANCE. AT THIS
TIME WILL BROAD BRUSH SLIGHT CHANCE POPS THROUGH THAT PERIOD...AS
SOUTHERN JET LOOKS TO BE ON THE ACTIVE SIDE WITH A SERIES OF
PACIFIC FRONTS.
RUA
MARINE...
SOUTHERLY WINDS OVER THE COASTAL WATERS WILL BEGIN TO RELAX A
LITTLE THIS MORNING AS GRADIENT DECREASES AHEAD OF A SHARP COLD
FRONT MOVING SOUTHEAST OUT OF TEXAS. THIS FRONT WILL KICK OFF SOME
SHOWERS AND A FEW STORMS LATER THIS MORNING INTO THE AFTERNOON.
WITH SOME OF THE STORMS COULD BE ON THE STRONG SIDE WITH GUSTY
WINDS AND FREQUENT LIGHTNING.
BEHIND THE FRONT...NORTHERLY WINDS WILL DEVELOP. WITH AN UNUSUALLY
COLD AIR MASS MOVING DOWN OVER WARMER GULF WATERS...THE WINDS WILL
BE RATHER STRONG AND GUSTY. SUSTAINED WINDS WILL BE 20 TO 30
KNOTS...WITH FREQUENT GUSTS OVER 35 KNOTS (GALE FORCE) ESPECIALLY
OFFSHORE. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS WILL
DEFINITELY OVERTAKE THE COASTAL WATERS FROM LATE THIS AFTERNOON
INTO THE EVENING HOURS. WITH FREQUENT GUSTS OVER GALE FORCE...HAVE
OPTED FOR A GALE WATCH FOR THE OUTER WATER DURING THAT TIME
FRAME...WHICH MAY NEED TO BE UPGRADED TO A GALE WARNING THIS
MORNING. ALSO...THE STRONG NORTH WINDS WILL PUSH WATER AWAY FROM
THE COAST...PRODUCING LOW WATER CONDITIONS FOR THE COASTAL LAKES
AND BAYS...ESPECIALLY DURING LOW TIDE TONIGHT.
WINDS WILL DECREASE LATE TUESDAY INTO TUESDAY NIGHT AS THE HIGH
PRESSURE SYSTEM SETTLES OVER THE REGION.
RUA
CLIMATE...
COOLEST MAX FOR TUE 4/15
SITE......FORECAST...COOLEST MAX
LCH.........62........63 IN 1928
BPT.........64........64 IN 1974
AEX.........58........57 IN 1933
LFT.........59........61 IN 1928
ARA.........61........60 IN 1997
RECORD LOW FOR WED 4/16
SITE......FORECAST...RECORD LOW
LCH.........37........38 IN 1913
BPT.........42........37 IN 1961
AEX.........34........38 IN 1961
LFT.........36........38 IN 1928
ARA.........37........38 IN 1983
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 43 62 37 68 / 70 30 10 0 10
KBPT 79 43 64 42 70 / 60 30 10 0 10
KAEX 78 39 58 34 69 / 60 30 10 0 10
KLFT 80 44 59 36 67 / 70 50 10 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
GALE WARNING FROM 6 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
LOW WATER ADVISORY FROM 6 PM THIS EVENING TO 7 AM CDT TUESDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 7 AM CDT TUESDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE.
LOW WATER ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY
FOR THE FOLLOWING ZONES: VERMILION BAY.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT TUESDAY
FOR THE FOLLOWING ZONES: VERMILION BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Apr 14, 5:39 AM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 539 AM CDT MON APR 14 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 539 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS MORNING AND AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM INTO A LINE AHEAD OF THIS FRONT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AND PRODUCE GUSTY STRAIGHT LINE WINDS IN EXCESS OF 40 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL RATES...DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VERY COLD AIR MASS IS EXPECTED TO SETTLE OVER THE REGION ON TUESDAY NIGHT INTO WEDNESDAY MORNING WITH RECORD LOW TEMPERATURES A REAL POSSIBILITY. SOME TEMPERATURES MAY REACH FREEZING IN THE USUAL COLD SPOTS OF THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. WITH SOME SPRING PLANTING UNDERWAY...ACTIONS MAY NEED TO BE TAKEN TO PROTECT SENSITIVE VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-151130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 539 AM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE THIS AFTERNOON AND EVENING. A LINE OF SHOWERS AND STORMS MAY DEVELOP AHEAD OF THIS FRONT WITH SOME STRONG STORMS THAT WILL PRODUCE GUSTY STRAIGHT LINES IN EXCESS OF 30 KNOTS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM. BEHIND THE FRONT...STRONG AND GUSTY NORTH WINDS WILL DEVELOP...WITH THE LIKELIHOOD OF FREQUENT GUSTS ABOVE GALE FORCE. ALSO...THE STRONG NORTH WINDS WILL PUSH WATER AWAY FROM COASTAL LAKES AND BAYS ALLOWING FOR LOW WATER CONDITIONS...ESPECIALLY DURING LOW TIDE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG NORTH WINDS WILL PREVAIL INTO TUESDAY...BEFORE DECREASING ON TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:02 PM CDT | Special Weather Statement | LCH | Vernon | 28 min |
| Apr 14, 4:18 AM CDT | Gale Watch | LCH | 3 hr | |
| Apr 14, 4:18 AM CDT | Low Water Advisory | LCH | 25 hr | |
| Apr 14, 4:18 AM CDT | Small Craft Advisory | LCH | 42 hr | |
| Apr 14, 7:06 AM CDT | Gale Warning | LCH | 24 hr | |
| Apr 14, 1:35 PM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 27 hr |
| Apr 14, 2:24 PM CDT | Special Weather Statement | LCH | Calcasieu | 66 min |
| Apr 14, 2:46 PM CDT | Special Marine Warning | LCH | 119 min | |
| Apr 14, 3:46 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 59 min |
| Apr 14, 4:43 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin, St. Mary | 47 min |
| Apr 14, 6:49 PM CDT | Special Marine Warning | LCH | 26 min | |
| Apr 14, 6:50 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 40 min |
| Apr 14, 1:31 PM CDT | Special Weather Statement | LCH | Hardin, Newton | 59 min |
| Apr 14, 1:48 PM CDT | Special Weather Statement | LCH | Jefferson, Orange | 57 min |
Nearby
River Flood Warnings in Louisiana, 2014River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.